Alert archive / Kansas / Frost Advisories in 2007

Frost Advisory 2, NWS Goodland, KS

October 21, 20079 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this frost advisory at Oct 21, 2007, 3:55 PM CDT for 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 22, 2007, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2007, 3:55 PM CDT (20:55 UTC)
In effect from
Oct 22, 2007, 1:00 AM CDT
Expired
Oct 22, 2007, 9:00 AM CDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 38 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-190 m²/s²
0-3 km storm-relative helicity
-272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 212055
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
255 PM MDT SUN OCT 21 2007

KSZ001>003-013-014-027-028-041-042-NEZ079>081-220500-
/O.NEW.KGLD.FR.Y.0002.071022T0600Z-071022T1400Z/
CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-
WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...
BENKELMAN...TRENTON...MCCOOK
255 PM MDT SUN OCT 21 2007 /355 PM CDT SUN OCT 21 2007/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 8 AM MDT /9 AM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 8 AM MDT /9 AM CDT/ MONDAY. 

CLEARING SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO
DROP TO 29 TO 34 DEGREES BY MORNING ACROSS MUCH OF THE AREA WITH
AREAS OF FROST LIKELY.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP.
THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD
CONSIDER PROTECTING TENDER VEGETATION.

$$

DLF
2 follow-up statements
000 
WWUS73 KGLD 220439
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1039 PM MDT SUN OCT 21 2007

KSZ001>003-013-014-027-028-041-042-NEZ079>081-221400-
/O.CON.KGLD.FR.Y.0002.071022T0600Z-071022T1400Z/
CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-
WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...
BENKELMAN...TRENTON...MCCOOK
1039 PM MDT SUN OCT 21 2007 /1139 PM CDT SUN OCT 21 2007/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/
MONDAY. 

CLEARING SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO
DROP TO 29 TO 34 DEGREES BY MORNING ACROSS MUCH OF THE AREA WITH
AREAS OF FROST LIKELY.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP.
THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD
CONSIDER PROTECTING TENDER VEGETATION.

$$

FS
000 
WWUS73 KGLD 221438
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
835 AM MDT MON OCT 22 2007

KSZ001>003-013-014-027-028-041-042-NEZ079>081-221400-
/O.CON.KGLD.FR.Y.0002.071022T0600Z-071022T1400Z/
CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-
WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...
BENKELMAN...TRENTON...MCCOOK
835 AM MDT MON OCT 22 2007 /935 AM CDT MON OCT 22 2007/

...FROST ADVISORY WAS ALLOWED TO EXPIRE AT 8 AM MDT /9 AM CDT/ 
MONDAY...

TEMPERATURES HAVE RISEN...AND THE FROST THAT OCCURRED HAS MELTED.

$$

BULLER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 21, 3:30 PM CDT, 25 minutes earlier.

Area forecast discussion, Oct 21, 3:30 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT SUN OCT 21 2007

.DISCUSSION...

DAYS 1-2 (MONDAY AND TUESDAY)...

MAIN CHALLENGE FOR TONIGHT WAS WHAT TO DO WITH TEMPERATURES AND
WINDS AND POTENTIAL FOR FROST. UPPER TROUGH AXIS HAS PASSED GLD AND
LATEST SATELLITE AND RADAR TRENDS SUGGEST PRECIPITATION IS WINDING
DOWN ACROSS NW HALF OF FORECAST AREA. WILL KEEP CHANCE POPS GOING
THROUGH 03Z IN THE SOUTHEAST HALF OF THE AREA THEN DRY THINGS OUT
COMPLETELY AFTER 03Z.  CLEARING TREND CURRENTLY NOTED IN SFC OBS AND
VISIBLE SATELLITE OVER WESTERN NEBRASKA AND NE COLORADO.  AS UPPER
SYSTEM DIGS SOUTH AND SHIFTS EAST...EXPECT DECREASE OF MID AND HIGH
CLOUD COVER BY 03-06Z ESPECIALLY OVER NORTHWEST HALF.  IN THE
MEANTIME...STRONG NORTH SFC WINDS CONTINUE TO PUMP IN DRIER AIR SO
LOW CLOUDS WILL ERODE BY 06Z AS WELL.

WILL POST A FROST ADVISORY FOR THE CENTRAL PORTION OF THE AREA...
BASICALLY WEST OF AN OBERLIN TO LEOTI LINE TO THE COLORADO BORDER.
SOME OF THESE COUNTIES HAVE ALREADY HAD A FROST BUT EVEN IN THOSE
AREAS IT HAS BEEN SPOTTY ACCORDING TO LOCAL GROWERS.  COUNTIES
FURTHER EAST OF THIS LINE SHOULD HAVE ENOUGH CLOUD...WIND AND HIGHER
DEWPOINTS TONIGHT TO KEEP FROST POTENTIAL LOW.  COLORADO COUNTIES
HAVE ALREADY SEEN A COUPLE MORNINGS OF 28 DEGREE TEMPERATURES...AND
WITH A COLD DAY OF LIGHT RAIN AND SNOW TODAY AND HIGHS IN THE UPPER
30S FEEL ANY FURTHER FROST AND FREEZE HIGHLIGHTS FOR COLORADO
COUNTIES IS MOOT...SO WILL LEAVE THAT AREA OFF AS WELL.

MONDAY INTO TUESDAY LOOKS TO BE A PERIOD OF RECOVERY FROM THE COLD
AIR.  TEMPERATURES WILL REBOUND INTO THE MIDDLE 50S MONDAY AND BACK
TO THE MIDDLE 60S FOR TUESDAY UNDER MOSTLY SUNNY SKIES AS RIDGING
BOTH SURFACE AND ALOFT TAKES OVER BEHIND CURRENT UPPER TROUGH.

DAYS 3-5 (WEDNESDAY TO FRIDAY)...

BIG STRUGGLES OVER RADICAL CHANGE IN MODEL SOLUTIONS FROM 00Z TO 12Z
RUNS FOR MID-WEEK TIME FRAME.  GFS IS THE MOST EXTREME GOING FROM
MORE OF A PROGRESSIVE TROUGH BOGGING DOWN FURTHER EAST TO A DEEP
CUTOFF LOW OVER KANSAS.  HOWEVER...THIS TREND IS CERTAINLY SOMEWHAT
SUPPORTED BY LATEST UKMET AND NAM RUNS WHICH SHOW A CUTOFF LOW
...JUST NOT NEARLY AS FAR WEST AS GFS.  MAIN IMPACT OF THIS CHANGE
FOR OUR AREA WILL NOT SO MUCH BE PRECIPITATION POTENTIAL...BUT
RATHER HOW MUCH OF A LIMITATION THIS POSES ON WARMING TREND BASED ON
PREVIOUS MODEL RUNS.  FOR NOW HAVE GONE WITH MORE OF A NAM/UKMET
SOLUTION FIGURING PATTERN WILL BE BOTTLED UP A BIT AND ADVERTISED
WARMING WILL BE SUBDUED.  SHAVED 5-8 DEGREES OFF MAXIMUM
TEMPERATURES FOR WED-THU AS A RESULT...BUT KEPT WEATHER DRY.  MAY
NEED TO TRIM BACK HIGHS THURSDAY ANOTHER 5-8 DEGREES IF LATER MODEL
RUNS SUPPORT CURRENT TREND OF GFS.

DAYS 6-7 (SATURDAY AND SUNDAY)...

00Z GLOBAL NUMERICAL WEATHER MODELS IN DECENT AGREEMENT FOR SATURDAY
BUT DIVERGE ON SUNDAY. WILL GENERALLY FOLLOW ECMWF GUIDANCE FOR THIS
PERIOD AS IT HAS HAD A BETTER HANDLE ON TIMING AND LOCATION OF
SYNOPTIC SCALE FEATURES IN THE THE LONG RANGE THAN THE GFS HAS
DISPLAYED RECENTLY.

AS THE COLD FRONT THAT MOVES THROUGH THURSDAY AND FRIDAY CONTINUES
TO PUSH EAST...WINDS WILL TURN BACK AROUND TO THE SOUTH ALLOWING
H85 TEMPS TO WARM BACK INTO THE LOW TEENS. THIS WOULD PUT HIGHS ON
SATURDAY SOMEWHERE IN THE MID 60S WHICH IS SLIGHTLY WARMER THAN
GUIDANCE. H85 TEMPS WARM TO AROUND 16C ON SUNDAY WHICH WOULD PUT US
IN THE UPPER 60S. NOT READY TO GO QUITE THAT BULLISH ON TEMPS THIS
FAR OUT BUT WILL GO AHEAD AND GO A COUPLE OF DEGREES WARMER THAN
GUIDANCE FOR SUNDAY. LITTLE AVAILABLE MOISTURE DURING THIS TIME
PERIOD SO WILL PUT NIL POPS IN FOR NOW.

&&

.AVIATION...

EXPECT MVFR CEILINGS TO CONTINUE AT BOTH KGLD AND KMCK THROUGH ABOUT
02Z BEFORE LIFTING. GUSTY NORTHERLY/NORTHWESTERLY WINDS WILL PICK UP
TO AROUND 30 MPH OVER THE NEXT FEW HOURS. SNOW SHOULD STAY WEST OF
BOTH TERMINALS MUCH OF THE DAY BUT MAY MIX BRIEFLY WITH THE RAIN AT
KGLD AFTER ABOUT 20Z. PRECIP WILL QUICKLY TAPER OFF AS THE UPPER
LEVEL SYSTEM DEPARTS THE AREA TONIGHT. SKIES WILL PARTIALLY CLEAR
OVERNIGHT. WINDS WILL CALM AS WELL ALLOWING FOR THE POTENTIAL OF A
LOW STRATUS DECK TO FORM OVER SOUTHERN HALF OF CWA. INSERTED MVFR
CEILINGS AFTER 09Z FOR KGLD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FROST ADVISORY MIDNIGHT TO 8 AM MDT
KSZ001>003-013-014-027-028-041-042.

NE...FROST ADVISORY MIDNIGHT TO 8 AM MDT NEZ079>081.

CO...NONE.

&&

DLF/CSF
Hazardous weather outlook, Oct 21, 5:16 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
416 AM MDT SUN OCT 21 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
416 AM MDT SUN OCT 21 2007 /516 AM CDT SUN OCT 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT RAIN WILL SPREAD ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST
DURING THE DAY WITH AMOUNTS UP TO A QUARTER INCH POSSIBLE...MAINLY
ACROSS THE NORTHWEST HALF OF THE TRI-STATE AREA. TEMPERATURES MAY
BE COLD ENOUGH FOR SNOW TO FALL...GENERALLY ALONG THE PALMER
DIVIDE AND CHEYENNE RIDGE. A FEW CITIES INCLUDE YUMA...FLAGLER
AND WILD HORSE. AN INCH OR TWO OF ACCUMULATION CANNOT BE RULED
OUT...PRIMARILY ON GRASSY SURFACES. NORTHWEST WINDS OF 20 TO 35
MPH WITH HIGHER GUSTS WILL ADD A CHILL TO THE ALREADY COLD AIR IN
PLACE.

AS THE STORM SYSTEM EXITS THE AREA EARLY TONIGHT SO WILL THE
PRECIPITATION CHANCES WITH WINDS DECREASING QUICKLY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY REPORTS OF SNOWFALL
WOULD BE GREATLY APPRECIATED.

DDT

Nearby

Frost Advisories in Kansas, 2007Frost Advisories in Nebraska, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.